Statistical Stability in Chaotic Dynamics

  • J. F. AlvesEmail author
  • M. Soufi
Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 54)


We present some results on the existence and continuous variation of physical measures for families of chaotic dynamical systems. Quadratic maps and Lorenz flows will be considered in more detail. A brief idea on the proof of a recent theorem in Alves and Soufi (Nonlinearity 25:3527–3552, 2012) on the statistical stability of Lorenz flows will be given.


Statistical Stability Physical Measure Strange Attractor Positive Lebesgue Measure Chaotic Dynamical System 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.



The authors were partially supported by Fundação Calouste Gulbenkian, by CMUP, by the European Regional Development Fund through the Programme COMPETE and by FCT under the projects PTDC/MAT/099493/2008 and PEst-C/MAT/UI0144/2011.


  1. 1.
    Alves, J.F.: Strong statistical stability of non-uniformly expanding maps. Nonlinearity 17(4), 1193–1215 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Alves, J.F., Soufi, M.: Statistical stability and limit laws for Rovella maps. Nonlinearity 25, 3527–3552 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Alves, J.F., Soufi, M.: Statistical stability of Lorenz attractors (2012, preprint)Google Scholar
  4. 4.
    Alves, J.F., Viana, M.: Statistical stability for robust classes of maps with non-uniform expansion. Ergod. Theory Dyn. Syst. 22(1), 1–32 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Araujo, V., Pacifico, M.J., Pujals, E.R., Viana, M.: Singular-hyperbolic attractors are chaotic. Trans. Am. Math. Soc. 361(5), 2431–2485 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Benedicks, M., Carleson, L.: The dynamics of the hénon map. Ann. Math. (2) 133(1), 73–169 (1991)Google Scholar
  7. 7.
    Benedicks, M., Young, L.-S.: Absolutely continuous invariant measures and random perturbations for certain one-dimensional maps. Ergod. Theory Dyn. Syst. 12(1), 13–37 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Bowen, R.: Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms. Lecture Notes in Mathematics, vol. 470. Springer, Berlin (1975)Google Scholar
  9. 9.
    Bowen, R., Ruelle, D.: The ergodic theory of Axiom A flows. Invent. Math. 29(3), 181–202 (1975)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Cui, H., Ding, Y.: Invariant measures for interval maps with different one-side orders. Ergod. Theory Dyn. Syst. (to appear). doi:10.1017/etds.2013.62Google Scholar
  11. 11.
    Freitas, J.M.: Continuity of SRB measure and entropy for Benedicks-Carleson quadratic maps. Nonlinearity 18(2), 831–854 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Guckenheimer, J., Williams, R.F.: Structural stability of Lorenz attractors. Inst. Hautes Études Sci. Publ. Math. 50, 59–72 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Hofbauer, F., Keller, G.: Quadratic maps without asymptotic measure. Commun. Math. Phys. 127(2), 319–337 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Jakobson, M.V.: Absolutely continuous invariant measures for one-parameter families of one-dimensional maps. Commun. Math. Phys. 81(1), 39–88 (1981)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Keller, G.: Stochastic stability in some chaotic dynamical systems. Monatsh. Math. 94(4), 313–333 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Lorenz, E.N.: Deterministic non-periodic flow. J. Atmos. Sci. 20, 130–141 (1963)CrossRefGoogle Scholar
  17. 17.
    Lyubich, M.: Almost every real quadratic map is either regular or stochastic. Ann. Math. (2) 156(1), 1–78 (2002)Google Scholar
  18. 18.
    Metzger, R.J.: Sinai-Ruelle-Bowen measures for contracting Lorenz maps and flows. Ann. Inst. Henri Poincaré Anal. Non Linéaire 17(2), 247–276 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Misiurewicz, M.: Absolutely continuous measures for certain maps of an interval. Inst. Hautes Études Sci. Publ. Math. 53, 17–51 (1981)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Rovella, A.: The dynamics of perturbations of the contracting Lorenz attractor. Bol. Soc. Brasil. Mat. (N.S.) 24(2), 233–259 (1993)Google Scholar
  21. 21.
    Ruelle, D.: A measure associated with Axiom-A attractors. Am. J. Math. 98(3), 619–654 (1976)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Rychlik, M., Sorets, E.: Regularity and other properties of absolutely continuous invariant measures for the quadratic family. Commun. Math. Phys. 150(2), 217–236 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Sinai, J.G.: Gibbs measures in ergodic theory. Uspehi Mat. Nauk 27(4), 21–64 (1972)MathSciNetzbMATHGoogle Scholar
  24. 24.
    Thunberg, H.: Unfolding of chaotic unimodal maps and the parameter dependence of natural measures. Nonlinearity 14(2), 323–337 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Tsujii, M.: On continuity of Bowen-Ruelle-Sinai measures in families of one-dimensional maps. Commun. Math. Phys. 177(1), 1–11 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Tucker, W.: The Lorenz attractor exists. C. R. Acad. Sci. Paris Sér. I Math. 328(12), 1197–1202 (1999)CrossRefzbMATHGoogle Scholar
  27. 27.
    Viana, M.: Stochastic dynamics of deterministic systems. Publicações Matemáticas do IMPA. [IMPA Mathematical Publications]. Instituto de Matemática Pura e Aplicada (IMPA), Rio de Janeiro (1997). 22o Colóquio Brasileiro de Matemática. (22th Brazilian Mathematics Colloquium)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2013

Authors and Affiliations

  1. 1.Departamento de MatemáticaFaculdade de Ciências da Universidade do PortoPortoPortugal

Personalised recommendations